Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 16, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 31, 2008, 3:43 PM EDT for Collier County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2008, 3:43 PM EDT (19:43 UTC)
- Expired
- Mar 31, 2008, 6:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 311943 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 343 PM EDT MON MAR 31 2008 ...RED FLAG WARNING COASTAL COLLIER COUNTY FOR RELATIVE HUMIDITIES 35 PERCENT OR LESS AND 20 FOOT WINDS 15 MPH OR GREATER THIS AFTERNOON... FLZ069-312200- /O.NEW.KMFL.FW.W.0016.080331T1943Z-080331T2200Z/ COASTAL COLLIER- 343 PM EDT MON MAR 31 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. LOCALLY STRONG MIXING DOWN OF DRY AIR WITH TEMPERATURES CLIMBING INTO THE UPPER 80S HAS ALLOWED RELATIVE HUMIDITIES TO FALL TO AROUND OR JUST BELOW 35 PERCENT THIS AFTERNOON. IN ADDITION, 20 FOOT WIND SPEEDS ARE SUSTAINED AROUND OR JUST ABOVE 15 MPH, LEADING TO RED FLAG CRITERIA BEING MET ACROSS COASTAL COLLIER COUNTY. THESE CONDITIONS SHOULD ONLY LAST THROUGH THE LATE AFTERNOON HOURS...WHEN TEMPERATURES WILL BEGIN TO COOL THUS INCREASING RELATIVE HUMIDITY VALUES SLIGHTLY TOWARDS SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ STRASSBERG
1 follow-up statement
000 WWUS82 KMFL 312209 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 609 PM EDT MON MAR 31 2008 ...RED FLAG WARNING FOR COASTAL COLLIER COUNTY HAS BEEN ALLOWED TO EXPIRE... FLZ069-312315- /O.EXP.KMFL.FW.W.0016.000000T0000Z-080331T2200Z/ COASTAL COLLIER- 609 PM EDT MON MAR 31 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. SURFACE AND MESONET OBSERVATIONS SHOW THAT RELATIVE HUMIDITIES HAVE CLIMBED BACK ABOVE 35 PERCENT ACROSS COASTAL COLLIER COUNTY. FURTHER INCREASE IN THESE VALUES SHOULD OCCUR THROUGH THE REMAINDER OF THE EVENING AS TEMPERATURES BEGIN TO COOL...THUS RED FLAG CONDITIONS WILL NOT CONTINUE TO MET AND THE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ STRASSBERG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 31, 2:43 PM EDT, 1 hour earlier.
Area forecast discussion, Mar 31, 2:43 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EDT MON MAR 31 2008
.DISCUSSION...MARCH WILL LEAVE LIKE A LAMB WITH NO SIGNIFICANT
WEATHER EXPECTED. DID INCREASE POPS TO 30 PERCENT OVER WESTERN
INTERIOR AREAS...BASED ON LATEST RADAR TRENDS. ALSO...THOUGH
MOISTURE WILL REMAIN FAIRLY CONSTANT...WITH PWATS ONLY NEAR 1.25
INCHES TONIGHT...LATEST SAT/RADAR TRENDS SUGGEST THAT ISOLATED TO
SCATTERED FAST MOVING SHOWERS WILL MOVE ONSHORE THE ATLANTIC COAST
TONIGHT IN THE FAST EASTERLY FLOW. THIS WILL BE ENHANCED BY THE
STREAMERS SET UP DOWNWIND OF THE BAHAMAS. A TIGHT PRESSURE
GRADIENT WILL BE MAINTAINED TONIGHT...KEEPING IT BREEZY ALONG THE
ATLANTIC COAST THROUGHOUT THE NIGHT. THIS WILL KEEP MIN TEMPS ONCE
AGAIN IN THE LOW/MID 70S EAST COAST...ABOUT 10 DEGREES ABOVE
NORMAL FOR THIS TIME OF THE YEAR. LOWS INTERIOR AND GULF COAST
WILL FALL INTO THE 60S.
SURFACE TO LOW LEVEL RIDGE WILL REMAIN ANCHORED NORTH OF THE AREA
OVER THE NEXT FEW DAYS. THIS WILL MAINTAIN A STEADY EASTERLY FLOW
REGIME ACROSS THE LOCAL AREA. LOW LEVEL WINDS LOOK FAST ENOUGH TO
PRECLUDE SEA BREEZES FROM DEVELOPING...AND WITH LIMITED MOISTURE
WITH PWATS GENERALLY LESS THAN 1.5 INCHES...AM NOT EXPECTING
ANYTHING MORE THAN ISOLATED SHOWERS AROUND...SO WILL GO WITH SLIGHT
CHANCE POPS THROUGH WEDNESDAY...IN LINE WITH LATEST GFS/NAM MOS.
ON THURSDAY...A COLD FRONT WILL MOVE SOUTHWARD AND STALL WELL NORTH
OF THE AREA OVER SOUTHERN GEORGIA. THIS FRONT WILL LIFT BACK
NORTHWARD EVEN FURTHER AWAY FROM THE AREA BY FRIDAY...AS A
SHORTWAVE MOVES INTO THE SOUTHWESTERN STATES AND INTO TEXAS
THU/FRI. GFS MOVES THIS FEATURE EVENTUALLY ACROSS THE SOUTHEAST
OVER THE UPCOMING WEEKEND WITH A SURFACE LOW OVER THE CAROLINAS
AND A POSSIBLE WEAK COLD FRONTAL PASSAGE EARLY NEXT WEEK.
HOWEVER...ALTHOUGH THE ECMWF MODEL SHOWS THIS SHORTWAVE AS WELL...IT
DOES NOT AMPLIFY IT AS MUCH...AND FORCES MOST OF THE ENERGY
NORTHEASTWARD...KEEPING THE RIDGE FIRMLY IN PLACE LOCALLY. SO
THERE IS HIGH UNCERTAINTY IN THE FAR EXTENDED FORECAST...AND SO
DID NOT MAKE ANY CHANGES.
&&
.AVIATION...MOSTLY VFR CONDITIONS WILL PREVAIL NEXT 24 HOURS WITH
LOW LEVEL EASTERLY FLOW CONTINUING ACROSS ALL OF S FLA. ALONG THE
E CST, THERE MAY BE A QUICK PASSING SMALL SHRA THAT COULD BRIEFLY
LOWER CIG/VSBY TO MVFR BUT THIS WOULD BE TOO BRIEF TO AFFECT MAJOR
OPERATIONS AT ANY OF THE TERMINALS SO WILL ONLY PLACE VCSH IN THE
E CST TAFS.
&&
.MARINE...WILL KEEP THE SMALL CRAFT ADVISORY UP THROUGH THIS
EVENING FOR THE ATLANTIC WATERS AND BISCAYNE BAY. ALTHOUGH RECENT
OBS SHOW THIS BORDERLINE...THERE MAY BE ANOTHER WIND SURGE OVER
THE NEXT FEW HOURS...SO WOULD RATHER KEEP THIS IN EFFECT.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 73 83 73 84 / 30 20 20 20
FORT LAUDERDALE 75 83 75 84 / 30 20 20 20
MIAMI 74 84 73 84 / 30 20 20 20
NAPLES 67 87 67 87 / 10 20 10 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR AMZ630-
AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE WEATHER...57/DG
AVIATION...30/KOBHazardous weather outlook, Mar 31, 4:04 AM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 404 AM EDT MON MAR 31 2008 FLZ063-066>075-168-172>174-312000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 356 AM EDT MON MAR 31 2008 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: A HIGH RISK OF RIP CURRENTS WILL OCCUR AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES TODAY DUE TO EAST WINDS OF 15 TO 20 KNOTS PLUS LOW TIDE BETWEEN 10 AND 11 AM. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF RIP CURRENTS WILL REMAIN ELEVATED THROUGH THURSDAY AS BRISK EASTERLY WINDS CONTINUE COMBINED WITH LOW TIDE OCCURRING IN THE LATE MORNING AND EARLY AFTERNOON HOURS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:55 AM EDT | Marine Weather Statement | MFL | 14 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.